Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 55, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Apr 22, 2001, 12:41 PM MDT for Yuma County, Colorado. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2001, 12:41 PM MDT (18:41 UTC)
- Expired
- Apr 22, 2001, 1:45 PM MDT
- In force
- 64 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 221840 SVRGLD COC125-221945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1241 PM MDT SUN APR 22 2001 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN YUMA COUNTY IN NORTHEAST COLORADO * UNTIL 145 PM MDT * AT 1241 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHEAST OF ABARR...OR ABOUT 17 MILES SOUTH OF YUMA...MOVING NORTH AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ECKLEY AT 1250 PM MDT YUMA AT 1255 PM MDT CLARKVILLE AT 110 PM MDT OTHER LOCATIONS IN THIS WARNING INCLUDE...KIRK...JOES AND HEARTSTRONG. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS OF 60 MPH OR MORE AND DESTRUCTIVE HAIL THE SIZE OF DIMES OR LARGER. FREQUENT DEADLY LIGHTNING AND VERY HEAVY RAINS ARE ALSO POSSIBLE. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. IF YOU ARE OUTSIDE...MOVE TO SHELTER...PREFERABLY INSIDE A STRONG BUILDING. $$ LAT...LON 3959 10277 3958 10244 4042 10249 4043 10275 LOCKHART
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 12:10 PM MDT, 31 minutes earlier.
Area forecast discussion, Apr 22, 12:10 PM MDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1210 PM MDT SUN APR 22 2001
QUICK UPDATE TO DELINIATE MORNING OCCURRENCES. SEVERAL UPDATES
REQUIRED MAINLY TO ADD SVR WATCH...MODIFY WATCH...THEN ADD TOR
WATCH. MOST SEVERE TO NORTH AND EAST OF AREA NOW AS DRY SLOT MOVES
ENE ACROSS SOUTHERN CWA. CLEAR SKIES AND DEEPENING LOW IN SE CO MOST
LIKELY WILL RESULT IN ANOTHER ROUND OF SVR FROM SOUTH IN THE NEXT
FEW HRS. AT SAME TIME COLD FRONT STRETCHING FROM SE CHEYENNE CNTY TO
SE GLD TO NEAR MCK APPEARS TO BE SLOWING/STOPPING/BACKING IN
RESPONSE TO AFOREMENTED DEEPENING LOW.
AS PER DEN/BOU AM WATCHING WITH INTEREST NEW MODELS AND THEIR
IMPLICATION OF HEAVY SNOW FOR NE CO. IF TRUE WILL AFFECT WESTERN
PTNS MY 3 CO CNTYS. WILL LOOK AT CAREFULLY.
AS OF NOW REMAINDER FCST ON TRACK. BUT MORE TO COME SHORTLY.
.GLD...WINTER WEATHER ADVISORY LATE MORN/AFTN COLORADO ZONE 90
WIND ADVISORY TODAY lCOLORADO ZONES 91..92
WIND ADVISORY TODAY NEBRASKA ZONES 79..80..81
WIND ADVISORY TODAY KANSAS ZONES 1>4..13>16..27>29..41>42
RJCIn the hours before
Special weather statement, Apr 22, 6:47 AM MDT, 5 hours 54 minutes before
KSZ001>004-013>016-027>029-041-042-221700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 647 AM MDT SUN APR 22 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR NORTHWEST KANSAS... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR ALL OF NORTHWEST KANSAS UNTIL 11 AM MDT (NOON CDT). THE FOLLOWING COUNTIES ARE IN THE WATCH...CHEYENNE...RAWLINS...DECATUR... NORTON...SHERMAN...THOMAS...SHERIDAN...GRAHAM...WALLACE...LOGAN... GOVE...GREELEY...AND WICHITA. A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. LARGE HAIL AND DAMAGING WINDS OCCUR WITH SEVERE THUNDERSTORMS. BE SURE TO KEEP INFORMED FOR THE LATEST WEATHER INFORMATION. MENTZER
Special weather statement, Apr 22, 10:07 AM MDT, 2 hours 34 minutes before
KSZ001-002-013-014-027-028-041-042-221625- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1007 AM MDT SUN APR 22 2001 ...A SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR PORTIONS OF NORTHWEST KANSAS... SEVERE THUNDERSTORMS HAVE MOVED OUT OF PORTIONS OF NORTHWEST KANSAS. THEREFORE...THE SEVERE THUNDERSTORM WATCH FOR CHEYENNE...RAWLINS... SHERMAN...THOMAS...WALLACE...LOGAN...GREELEY...AND WICHITA HAS BEEN CANCELLED. SCATTERED THUNDERSTORMS ARE STILL POSSIBLE...BUT THEY ARE NOT EXPECTED TO BECOME SEVERE. BULLER
Special weather statement, Apr 22, 10:45 AM MDT, 1 hour 56 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-230600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT SUN APR 22 2001 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA. A STRONG UPPER LEVEL STORM SYSTEM AND ITS ASSOCIATED COLD FRONT WILL MOVE ACROSS THE AREA TODAY. A MOIST AND UNSTABLE AIR MASS REMAINS OVER EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. AS A RESULT... SCATTERED THUNDERSTORMS SHOULD CONTINUE THROUGH THE AFTERNOON IN THIS AREA. THE GREATEST RISK OF SEVERE THUNDERSTORMS WILL BE ALONG AND EAST OF A LINE FROM MCCOOK NEBRASKA TO HOXIE TO GOVE. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. BULLER
Special weather statement, Apr 22, 11:08 AM MDT, 1 hour 33 minutes before
KSZ003-004-015-016-029-221715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1108 AM MDT SUN APR 22 2001 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN ALLOWED TO EXPIRE FOR THE REST OF NORTHWEST KANSAS... THE SEVERE THUNDERSTORM WATCH FOR DECATUR...NORTON...SHERIDAN... GRAHAM...AND GOVE WAS ALLOWED TO EXPIRE AT NOON CDT. BULLER
Special weather statement, Apr 22, 11:21 AM MDT, 1 hour 20 minutes before
KSZ003-004-015-016-029-NEZ081-222200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1121 AM MDT SUN APR 22 2001 ...A TORNADO WATCH HAS BEEN ISSUED FOR PORTIONS OF EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS UNTIL 5 PM CDT... THE STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH THAT COVERS RED WILLOW COUNTY OF NEBRASKA...AND DECATUR...NORTON...SHERIDAN... GRAHAM...AND GOVE COUNTIES OF NORTHWEST KANSAS. A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE LOCATIONS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE nWARNINGS. BULLER
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.